To report a case of acute bilateral central serous retinopathy associated with deferoxamine therapy in the context of paroxysmal nocturnal hemoglobinuria.
Spectral-domain optical coherence tomography and fundus autofluorescence were used to investigate posterior segment changes.
A 76-year-old man with paroxysmal nocturnal hemoglobinuria and hereditary spherocytosis was started on deferoxamine for iron overload secondary to previous blood transfusions. Four days after initiation of treatment, he developed bilateral reduced vision and metamorphopsia. He was noted to have bilateral central serous retinopathy. Symptoms and serous retinal detachment resolved rapidly following discontinuation of treatment.
This case represents the first report of acute bilateral central serous retinopathy associated with deferoxamine therapy. Cessation of deferoxamine resulted in rapid visual recovery.
Eur J Ophthalmol 2016; 26(6): e152 - e154
Article Type: CASE REPORT
AuthorsKaveh Vahdani, Georgios Makrygiannis, Harikesh Kaneshyogan, Inderpaul S. Sian, Osama Giasin
- • Accepted on 30/06/2016
- • Available online on 18/07/2016
- • Published online on 04/11/2016
This article is available as full text PDF.
- Vahdani, Kaveh [PubMed] [Google Scholar] 1, * Corresponding Author (email@example.com)
- Makrygiannis, Georgios [PubMed] [Google Scholar] 2
- Kaneshyogan, Harikesh [PubMed] [Google Scholar] 1
- Sian, Inderpaul S. [PubMed] [Google Scholar] 3
- Giasin, Osama [PubMed] [Google Scholar] 4
Royal Eye Infirmary, Derriford Hospital, Plymouth - UK
Bristol Eye Hospital, Bristol - UK
Ophthalmology Department, Torbay Hospital, Torquay, Devon - UK
Ophthalmology Department, Singleton Hospital, Sketty, Swansea - UK